MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intraocular Pressure Increased (1937)
Date of Event 06/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens -10.00 diopter, into the patient`s left eye (os) on (b)(6) 2024.The patient experienced elevated intraocular pressure (iop), pigment dispersion and blurred vision.Patient was prescribed iop lowering agents and continuation of steroid.As of post-op visit on (b)(6) 2024, pigment in ac and iop was 30mmhg.The lens remained implanted.Cause of the event was due to the device.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
H6: health effect - impact code (f): additional medications: 4644 - iop lowering agents, topical steroids.H6 - work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5: the surgeon reported the patient had less pigment dispersion at recent visits.The iop is at level in the left eye (os) where they are about to discontinue glaucoma therapy.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19671241
Report Number2023826-2024-02783
Device Sequence Number6918110
Product Code MTA
UDI-Device Identifier00841542119184
UDI-Public00841542119184
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale